MAUDE Adverse Event Report: O&M HALYARD, INC. HALYARD* ABSORBENT TRAY LINER; STERILIZATION PRODUCTS

O&M HALYARD, INC. HALYARD* ABSORBENT TRAY LINER; STERILIZATION PRODUCTS
Model Number 48139-01
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in this complaint is not available for evaluation.A follow-up report will be provided upon conclusion of the investigation.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.
 
Event or Problem Description
Brown stains were found on tray liner and instrument.Implants had been placed on the liner for procedure at time of discovery of the foreign material.Procedure was initially delayed an hour and half as a result, then rescheduled.The back table was considered sterility compromised upon discovery of the stains.Implants were scrubbed and resterilized for the next case.Patient was under anesthesia at the time of discovery, there were no other known patient affects per complaint reporter.
 
Additional Manufacturer Narrative
The assessment of the device history record cannot be conducted due to the absence of the lot number and sample.As mentioned in the description, the stains emerged following the sterilization of the instruments.Factors that need to be taken into account include the sterilization methods and the chemicals or substances utilized during the process.Given that absorption is a significant characteristic, the fabric can become embedded with various substances; and depending on factors such as temperature, chemical interactions, and stain pigmentation, the appearance of stains may differ.Occasionally, brown staining of tray liner fabric has been noted following steam sterilization.Analytical testing was deemed the most suitable approach to assess the stains.In previous complaint instances, some samples were dispatched to an independent laboratory for analysis.The compositional components of halyard* tray liners include carbon and oxygen.The analysis of the brown stains revealed the presence of eleven naturally occurring elements.An internal review of chemical hazards was performed on each element by o&m halyard product safety, which concluded that there were no safety issues.No definitive root cause has been identified.This product incident is documented in the o&m halyard, inc.Complaint database and identified as complaint comp (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that product is defective or has caused serious injury.

Common Device Name
STERILIZATION PRODUCTS
Manufacturer (Section D)
O&M HALYARD, INC.
1220 old alpharetta rd
ste 320
alpharetta GA 30005
Manufacturer (Section G)
LA ADA DE ACUNA, S. DE. R. L. DE C. V.
av. hidalgo no. 6 esq
blvd. luis donaldo colosio
col.educativa, nogales sonora
Manufacturer Contact
nichole coggins
1220 old alpharetta rd
ste 320
alpharetta, GA 30005
8287820529
MDR Report Key22478521
Report Number3005997949-2025-00005
Device Sequence Number15499969
Product Code PUI
UDI-Device Identifier30680651481390
UDI-Public30680651481390
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48139-01
Device Catalogue Number104813901
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2025
Supplement Date Received by Manufacturer07/25/2025
Initial Report FDA Received Date07/11/2025
Supplement Report FDA Received Date07/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown